Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 6, NWS Kansas City, MO

March 31, 20174 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Mar 31, 2017, 4:13 AM CDT for 4 counties in Missouri. It took effect at Mar 31, 2017, 6:38 AM CDT. It was in force for 57 hr.

The area

The outline as issued.

The facts

Issued
Mar 31, 2017, 4:13 AM CDT (09:13 UTC)
In effect from
Mar 31, 2017, 6:38 AM CDT
Expired
Apr 2, 2017, 3:24 PM CDT
In force
57 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 27.54 ft at Mar 31, 2017, 5:00 PM CDT.

actionminormoderate15202503/3104/0104/0204/03
Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

808 
WGUS43 KEAX 310913
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
413 AM CDT FRI MAR 31 2017
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Grand River near Sumner affecting Livingston...Carroll...Chariton 
  and Linn Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-010913-
/O.NEW.KEAX.FL.W.0006.170331T1138Z-170402T2024Z/
/SNZM7.1.ER.170331T1138Z.170401T0000Z.170401T2024Z.NO/
413 AM CDT FRI MAR 31 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Grand River near Sumner.
* until Sunday afternoon.
* At  3:45 AM Friday the stage was 25.1 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 27.0 feet by this evening. The river will fall below 
  flood stage by Saturday afternoon.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   25.1   Fri 04 AM   27.0 this evening
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
5 follow-up statements
190 
WGUS83 KEAX 311450
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
950 AM CDT FRI MAR 31 2017
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Livingston...Carroll...Chariton 
  and Linn Counties.

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-011450-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-170402T1200Z/
/SNZM7.1.ER.170331T1115Z.170401T0000Z.170401T1200Z.NO/
950 AM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Grand River near Sumner.
* until Sunday morning.
* At  8:45 AM Friday the stage was 26.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.9 feet by this
  evening. The river will fall below flood stage Saturday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   26.6   Fri 09 AM   26.9 this evening
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC033-107-195-011450-
/O.EXT.KEAX.FL.W.0007.170401T1200Z-170402T1800Z/
/WVYM7.1.ER.170401T1200Z.170401T1200Z.170401T1800Z.NO/
950 AM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Missouri River at Waverly.
* from Saturday morning to Sunday afternoon.
* At  9:30 AM Friday the stage was 18.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Saturday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   18.2   Fri 09 AM   20.0 Saturday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC021-011450-
/O.EXT.KEAX.FL.W.0005.000000T0000Z-170402T0536Z/
/AGYM7.1.ER.170330T1838Z.170331T0815Z.170401T0536Z.NO/
950 AM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Platte River near Agency.
* until late Saturday night.
* At  9:30 AM Friday the stage was 23.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Saturday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   23.2   Fri 09 AM   22.7 this afternoon
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$
223 
WGUS83 KEAX 010050
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
750 PM CDT FRI MAR 31 2017
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Platte River near Agency affecting Buchanan County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Livingston...Carroll...Chariton 
  and Linn Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-020050-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-170402T1009Z/
/SNZM7.1.ER.170331T1115Z.170331T2300Z.170401T1009Z.NO/
750 PM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Grand River near Sumner.
* until late Saturday night.
* At  6:45 PM Friday the stage was 27.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   27.5   Fri 07 PM   26.9 early Saturday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC033-107-195-020050-
/O.CON.KEAX.FL.W.0007.170401T1200Z-170402T1800Z/
/WVYM7.1.ER.170401T1200Z.170401T1200Z.170401T1800Z.NO/
750 PM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Missouri River at Waverly.
* from Saturday morning to Sunday afternoon.
* At  7:30 PM Friday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Saturday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   19.0   Fri 07 PM   20.0 Saturday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC021-010120-
/O.CAN.KEAX.FL.W.0005.000000T0000Z-170402T0536Z/
/AGYM7.1.ER.170330T1838Z.170331T0815Z.170331T2228Z.NO/
750 PM CDT FRI MAR 31 2017

The Flood Warning is cancelled for
  The Platte River near Agency.
* At  7:30 PM Friday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at  5:28 PM Friday.
* Forecast...The river will continue to fall to 11.3 feet by Sunday 
  morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   19.2   Fri 07 PM   18.5 early Saturday morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$
732 
WGUS83 KEAX 010119
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
819 PM CDT FRI MAR 31 2017
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Livingston...Carroll...Chariton 
  and Linn Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-020119-
/O.CON.KEAX.FL.W.0006.000000T0000Z-170402T1009Z/
/SNZM7.1.ER.170331T1115Z.170331T2300Z.170401T1009Z.NO/
819 PM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Grand River near Sumner.
* until late Saturday night.
* At  7:45 PM Friday the stage was 27.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   27.5   Fri 08 PM   26.9 early Saturday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC033-107-195-010149-
/O.CAN.KEAX.FL.W.0007.000000T0000Z-170402T1800Z/
/WVYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
819 PM CDT FRI MAR 31 2017

The Flood Warning is cancelled for
  The Missouri River at Waverly.
* At  7:30 PM Friday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  19.7 feet Saturday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   19.0   Fri 07 PM   19.7 Saturday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$
076 
WGUS83 KEAX 010353
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1053 PM CDT FRI MAR 31 2017
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Livingston...Carroll...Chariton 
  and Linn Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-020353-
/O.CON.KEAX.FL.W.0006.000000T0000Z-170402T1009Z/
/SNZM7.1.ER.170331T1115Z.170331T2300Z.170401T1009Z.NO/
1053 PM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Grand River near Sumner.
* until late Saturday night.
* At  9:45 PM Friday the stage was 27.4 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   27.4   Fri 10 PM   26.9 early Saturday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
288 
WGUS83 KEAX 011244
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
744 AM CDT SAT APR 1 2017
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Grand River near Sumner affecting Livingston...Carroll...Chariton 
  and Linn Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-011314-
/O.CAN.KEAX.FL.W.0006.000000T0000Z-170402T1009Z/
/SNZM7.1.ER.170331T1115Z.170331T2300Z.170401T1112Z.NO/
744 AM CDT SAT APR 1 2017

The Flood Warning is cancelled for
  The Grand River near Sumner.
* At  6:45 AM Saturday the stage was 25.9 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at  6:12 AM Saturday.
* Forecast...The river will continue to fall to 19.0 feet by Sunday 
  morning.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   25.9   Sat 07 AM   23.8 this afternoon
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 31, 2:54 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 31, 2:54 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
254 AM CDT Fri Mar 31 2017

.Discussion...
Issued at 248 AM CDT FRI MAR 31 2017

Latest water vapor imagery depicts an approaching mid-level ridge
over the Central Plains, which will maintain dry conditions
throughout Friday and much of Saturday across the area. At the
surface, northerly flow in the wake of an exiting surface low and
persistent cloud cover will keep afternoon highs just below
seasonal values as warmer temps underneath the ridge axis will be
confined for points southwest. Low level moisture primarily below
850 hPa will be trapped beneath subsidence aloft, thus expecting
to see stratus persist through the morning and afternoon hours.
Could see a bit of a break in cloud cover late this evening,
mainly for areas near and south of the Missouri River, just prior
to sunset. The next advancing storm system will then bring a
return of low to mid level clouds late tonight into Saturday.

With a brief reprieve of the active pattern today through Saturday
afternoon, precipitation chances will return to the area beginning
Saturday evening. A broad upper level low now centered over the
southwestern CONUS will deepen by Saturday afternoon, ultimately
becoming cutoff as it approaches the region early Sunday. While this
feature is much weaker in comparison to the recent system
responsible for the mid-week storms, deep layer moisture and modest
ascent coincident with embedded impulses and a strengthening LLJ
will fuel widespread precipitation Saturday night through Sunday
afternoon. At this time, not much in the way of instability is
expected, thus most activity will take on the form of light rain
showers through the late weekend. Elevated thunder is possible
Sunday morning and afternoon as the mid-levels undergo cooling
ahead of the upper-level low. Favored dynamics for severe
potential will remain well to the south of the area during this
time, however.

Will then see another pause in the active pattern Monday and perhaps
a longer period of sunshine as weak ridging builds overhead.
Temperatures will also rebound to above seasonal values, the highest
of which could nose just above 70 degrees for areas south of the
Missouri River. Another upper-level system will cross into the
region by the mid-week, this one being better positioned further
north to make for a more dynamic environment locally, conducive
to severe weather potential. Model agreement has yet to show a
consistency in the overall strength of the system, thus will need
to fine tune the expected impacts during subsequent forecasts.
Nonetheless, safe to say that the pattern will remain rather
active during the next seven day period.

&&

.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1128 PM CDT THU MAR 30 2017

IFR ceilings with some MVFR visibilities are expected to prevail
for the first 6 hours or so of the forecast period for the entire
forecast area. The low pressure system is now centered over
eastern MO and will continue to push east with a surface high and
shortwave ridge filling in behind it. Ceilings will lift to MVFR
during the late morning hours tomorrow as the surface
high/shortwave ridge moves over the area. Ceilings will continue
to slowly lift as the day goes on. By the end of the forecast
period we could see low-end VFR ceilings but there is still some
uncertainty at this time of when exactly it will occur. Winds
should stay rather light and veer throughout the forecast period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Welsh
Aviation...Grana
Hazardous weather outlook, Mar 30, 4:29 AM CDT, 23 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
429 AM CDT Thu Mar 30 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-310930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
429 AM CDT Thu Mar 30 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Periodic rain showers will continue through much of the day prior to
 tapering off this evening. Additional rainfall totals may approach
 up to a quarter inch.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Rain showers and isolated thunderstorm activity will return to the
 area Saturday night through Sunday afternoon. No severe weather is
 anticipated at this time.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:51 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline60 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.